Comment

Comment by reilly3000

I’m grateful you said this. Your comment led me down a path where I discovered it is essentially biologically impossible for his Lenalidomide to have caused stage 4 liver cancer in just a year. It turns out the liver cancer was a totally separate issue brewing silently for years, likely encouraged by a decade of TRT he was on. The severe skin issues he had a few years prior were early warning signs of his liver failing, but they got missed and masked by general dermatitis the myeloma diagnoses. Realizing the cancer meds weren't to blame actually brings me a ton of closure. I definitely don't want to scare anyone away from life-saving treatment based on my misunderstanding. Thank you.

That isn’t to say there aren’t terrible tradeoffs that have to be faced in the course of cancer treatment, and much of medicine. Pharmaceuticals seem to beget pharmaceuticals.

parent reilly3000 5 days ago

Discussion

Live from the official Hacker News API

A modern reader for Hacker News · SvelteKit + Skeleton